3 weeks ago Sunshine had a slight limp for a couple days, on a nail trim visit the vet also decided to give him a 2.5 mg shot of meticam. he experienced toxic poisening, vomiting, then couldnt eat and drink, lathargic. When he started drinking water a few days later I gave him water with electrolytes and slowly he started eating again. I talked to another vet on answer while it was going on.
No, I won't bring him back to the original vet and I tried another vet office, only to be in the waiting room for 35min, then they told the 6 of us sitting there the reason for the delay was a contagious pet was just there and had to section off areas, at that Sunshine and I promptly left.I'll find another vet and get his bloodwork done.
In your opinion can one dose of meticam be enough to cause kidney failure?
If I may, what types of treatments do vets suggest if there is evidence of a kidney problem? What do you suggest to a patient in your care?
One more thing, he passed gas two nights ago for the first time. Just once, but I thought it odd since he has never done it in the past.
I appreciate your time and counsel Dr Ann.